Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 32, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 18, 2016, 4:21 PM EDT for 4 counties in New York. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2016, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 18, 2016, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cayuga County, NY, Cortland County, NY, Seneca County, NY, Tompkins County, NY
The radar
The Binghamton radar (KBGM), 68 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 4:45 PM EDT | TSTM WND DMG | Moravia, NY | TREES DOWN AT 2 LOCATIONS IN MORAVIA |
| Jul 18, 5:10 PM EDT | TSTM WND DMG | Homer, NY | TREE DOWN ON VAN. NOBODY HURT. RELAYED BY CNYCENTRAL |
| Jul 18, 5:10 PM EDT | HAIL 0.75 | Cortland, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 12:05 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1403 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 7.7
The text
As transmitted.
080
WUUS51 KBGM 182021
SVRBGM
NYC011-023-099-109-182115-
/O.NEW.KBGM.SV.W.0032.160718T2021Z-160718T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
421 PM EDT MON JUL 18 2016
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SENECA COUNTY IN CENTRAL NEW YORK...
CORTLAND COUNTY IN CENTRAL NEW YORK...
CAYUGA COUNTY IN CENTRAL NEW YORK...
NORTHEASTERN TOMPKINS COUNTY IN CENTRAL NEW YORK...
* UNTIL 515 PM EDT
* AT 420 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCIPIO
CENTER...OR 9 MILES SOUTH OF AUBURN...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
SCIPIO CENTER AROUND 425 PM EDT.
GENOA...CASOWASCO AND VENICE CENTER AROUND 430 PM EDT.
MORAVIA...NILES AND CASCADE AROUND 435 PM EDT.
LOCKE...MONTVILLE AND KELLOGGSVILLE AROUND 440 PM EDT.
SEMPRONIUS AROUND 445 PM EDT.
GROTON AROUND 450 PM EDT.
SCOTT AROUND 455 PM EDT.
HOMER...PREBLE AND SOUTH CORTLAND AROUND 500 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR CAYUGA LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4295 7690 4281 7630 4277 7627 4278 7618
4271 7589 4257 7588 4244 7595 4277 7696
TIME...MOT...LOC 2020Z 293DEG 31KT 4280 7661
HAIL...0.75IN
WIND...60MPH
$$
TAC1 follow-up statement
529
WWUS51 KBGM 182043
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
443 PM EDT MON JUL 18 2016
NYC099-182052-
/O.CAN.KBGM.SV.W.0032.000000T0000Z-160718T2115Z/
SENECA NY-
443 PM EDT MON JUL 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SENECA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL NEW YORK.
LAT...LON 4281 7630 4277 7627 4278 7617 4271 7589
4257 7588 4244 7595 4269 7671 4271 7673
4274 7674 4279 7674 4284 7671 4291 7674
TIME...MOT...LOC 2042Z 293DEG 31KT 4273 7637
$$
NYC011-023-109-182115-
/O.CON.KBGM.SV.W.0032.000000T0000Z-160718T2115Z/
CORTLAND NY-CAYUGA NY-TOMPKINS NY-
443 PM EDT MON JUL 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CORTLAND...CAYUGA AND NORTHEASTERN TOMPKINS COUNTIES...
AT 442 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MONTVILLE...OR
13 MILES NORTHWEST OF CORTLAND...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
SEMPRONIUS AROUND 445 PM EDT.
GROTON AROUND 450 PM EDT.
SCOTT AROUND 455 PM EDT.
HOMER...PREBLE AND SOUTH CORTLAND AROUND 500 PM EDT.
CORTLAND...EAST HOMER AND MUNSONS CORNERS AROUND 505 PM EDT.
TRUXTON AND MCGRAW AROUND 510 PM EDT.
SOLON...TAYLOR AND EAST FREETOWN AROUND 515 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR OWASCO LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4281 7630 4277 7627 4278 7617 4271 7589
4257 7588 4244 7595 4269 7671 4271 7673
4274 7674 4279 7674 4284 7671 4291 7674
TIME...MOT...LOC 2042Z 293DEG 31KT 4273 7637
HAIL...0.75IN
WIND...60MPH
$$
TACWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:46 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 18, 3:46 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 346 PM EDT MON JUL 18 2016 .SYNOPSIS... Scattered showers and thunderstorms ahead of a cold front will track southeast across the area late this afternoon into this evening. The front will move east of the area later this evening with clear weather overnight. Dry warm weather will prevail under high pressure Tuesday and Wednesday. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Updated at 330 pm. A cold front is tracking east across western NY late this afternoon and will cross the forecast area this evening. One disorganized line of showers and storms has already moved east of the forecast area this afternoon... and a couple of broken lines are currently developing over central NY. SPC meso-analysis is indicating 1000-1500 J/kg of MLCAPE along and east of I-81 with less than 1000 J/kg to the west over the Finger Lakes. Deep layer shear ranges from around 35-45 kts with around 20 kts from 0-1 km. Watch continues into this evening for the possibility that a few of these storms will become marginally severe, however the potential for anything more widespread appears to be diminishing. Once these scattered storms move east of the area later this evening skies will clear overnight. Northwest winds 5 to 10 kts and some dry air advection should keep fog from forming. Lows will fall to the mid 50s to lower 60s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... Very quiet weather during the short term... as high pressure moves across the area. Tuesday will feature sunshine and noticeably lower dew points in the 50s with high temperatures ranging from the mid 70s to mid 80s. A warming trend will begin Wednesday with dry weather persisting as high pressure moves off the east coast. Temperatures will be well into the 80s to near 90 on Thursday afternoon. && .LONG TERM /THURSDAY THROUGH MONDAY/... Central NY and northeast Pa will be on the northeast fringe of a large ridge of high pressure building over the central plains during the late week through the weekend. Hottest weather will remain well to our west and south over the central plains but occasional incursions of very warm weather can be expected ahead of cold fronts that will be dropping southeast across our area from the Great Lakes. The first of these systems will drop southeast across our area Friday night or Saturday bringing a chance of thunderstorms. Some cooling may occur briefly behind this system on Sunday but overall the patter appears to be warm and somewhat unsettled as we go into early next week. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... Scattered thunderstorms will move across central NY and northeast Pa through early this evening with one or two of the TAF sites probably seeing a brief period of MVFR conditions with the passage of a thundertorm. VFR will prevail at all of the TAF sites after 00z as high pressure builds across the area behind a cold front. Skies will be mostly clear late tonight and mainly sunny on Tuesday with noticeably lower dew points on Tuesday. Winds will be southwest at 5 to 15 kts this afternoon shifting to northwest at 5 to 10 kts tonight and Tuesday. OUTLOOK... Tue-Wed-Thu...VFR except for potential valley fog for KELM in predawn hours Wed and Thu mornings. Thu Night-Fri...Mainly VFR but there will be a chance of SHRA- TSRA and associated brief restrictions. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MSE NEAR TERM...MSE SHORT TERM...MSE LONG TERM...MSE AVIATION...MSE
Hazardous weather outlook, Jul 18, 3:06 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 306 PM EDT MON JUL 18 2016 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-191915- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 306 PM EDT MON JUL 18 2016 ...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ...SEVERE THUNDERSTORMS POSSIBLE TODAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. A FEW STORMS COULD PRODUCE STRONG WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MSE
In the hours before
Special weather statement, Jul 18, 2:13 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
213 PM EDT MON JUL 18 2016
NYZ016-017-181845-
SENECA NY-SOUTHERN CAYUGA NY-
213 PM EDT MON JUL 18 2016
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL SENECA AND SOUTHERN
CAYUGA COUNTIES...
AT 213 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LEVANNA...OR 9 MILES SOUTHEAST OF SENECA FALLS...MOVING EAST AT 30
MPH.
NICKEL SIZE HAIL AND STRONG WIND GUSTS WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FLEMING...LEDYARD AND KING FERRY AROUND 225 PM EDT.
VENICE CENTER AND SCIPIO CENTER AROUND 230 PM EDT.
OWASCO...GENOA AND CASCADE AROUND 235 PM EDT.
MORAVIA AND NILES AROUND 240 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL NEW YORK.
LAT...LON 4290 7673 4287 7645 4284 7645 4285 7643
4285 7636 4263 7646 4263 7648 4272 7683
TIME...MOT...LOC 1813Z 284DEG 26KT 4278 7670
DJNSpecial weather statement, Jul 18, 2:30 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
230 PM EDT MON JUL 18 2016
NYZ017-018-036-044-181900-
ONONDAGA NY-MADISON NY-CORTLAND NY-SOUTHERN CAYUGA NY-
230 PM EDT MON JUL 18 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MADISON...
NORTHWESTERN CORTLAND...SOUTHERN CAYUGA AND SOUTHERN ONONDAGA
COUNTIES...
AT 230 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LYNDON TO NEAR OTISCO
TO VENICE CENTER...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
SYRACUSE...MANLIUS AND LYNDON AROUND 235 PM EDT.
OTISCO AND KIRKVILLE AROUND 240 PM EDT.
NILES AROUND 245 PM EDT.
SULLIVAN...CHITTENANGO AND TULLY AROUND 250 PM EDT.
POMPEY AND SEMPRONIUS AROUND 255 PM EDT.
ONEIDA...LENOX AND CANASTOTA AROUND 300 PM EDT.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL NEW YORK.
LAT...LON 4311 7565 4308 7564 4306 7560 4303 7559
4286 7579 4260 7625 4262 7627 4262 7635
4270 7672 4289 7637 4315 7608 4316 7588
4315 7587 4316 7585 4316 7573
TIME...MOT...LOC 1830Z 273DEG 27KT 4310 7606 4290 7629 4275 7657
DJNSpecial weather statement, Jul 18, 2:41 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
241 PM EDT MON JUL 18 2016
PAZ048-181915-
PIKE PA-
241 PM EDT MON JUL 18 2016
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PIKE COUNTY ...
AT 239 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BUSHKILL...OR 13 MILES SOUTHWEST OF MONTAGUE...MOVING EAST AT 40 MPH.
SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DINGMANS FERRY AROUND 250 PM EDT.
MILFORD AROUND 300 PM EDT.
PORT JERVIS AND MATAMORAS AROUND 310 PM EDT.
OTHER THUNDERSTORMS ALONG THE DELAWARE RIVER WILL MOVE EAST INTO NEW
JERSEY AND NEW YORK. THESE THUNDERSTORMS WILL ALSO HAVE HEAVY RAIN
AND GUSTY WINDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTHEASTERN PENNSYLVANIA.
LAT...LON 4115 7510 4123 7514 4126 7513 4140 7474
4140 7472 4136 7469 4135 7476 4132 7477
4132 7479 4123 7487 4121 7486 4116 7490
4109 7499 4109 7503
TIME...MOT...LOC 1839Z 249DEG 35KT 4119 7502
TACSpecial weather statement, Jul 18, 3:02 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
302 PM EDT MON JUL 18 2016
NYZ017-025-044-045-182000-
CORTLAND NY-TOMPKINS NY-CHENANGO NY-SOUTHERN CAYUGA NY-
302 PM EDT MON JUL 18 2016
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CHENANGO...CORTLAND...
SOUTHEASTERN CAYUGA AND NORTHEASTERN TOMPKINS COUNTIES ...
AT 301 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CORTLAND...MOVING EAST AT 40 MPH.
SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
EAST HOMER AROUND 305 PM EDT.
MCGRAW AROUND 310 PM EDT.
SOLON AROUND 315 PM EDT.
EAST FREETOWN AROUND 320 PM EDT.
CINCINNATUS...WILLET AND PITCHER AROUND 325 PM EDT.
MC DONOUGH AROUND 335 PM EDT.
NORWICH...OXFORD AND SOUTH OXFORD AROUND 350 PM EDT.
GUILFORD...MT UPTON AND ROCKDALE AROUND 400 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL NEW YORK.
LAT...LON 4253 7538 4252 7538 4251 7540 4247 7540
4241 7537 4239 7540 4237 7540 4236 7539
4230 7542 4255 7644 4272 7625 4256 7535
TIME...MOT...LOC 1901Z 287DEG 35KT 4262 7619
TACLocal storm report, Jul 18, 3:20 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
320 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG NORTH BAY 43.23N 75.75W
07/18/2016 ONEIDA NY LAW ENFORCEMENT
SEVERAL TREES DOWNED... TREES ALSO DOWN IN CLEVELAND
&&
BGMSpecial weather statement, Jul 18, 4:09 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
409 PM EDT MON JUL 18 2016
NYZ016>018-044-182115-
SENECA NY-ONONDAGA NY-CORTLAND NY-SOUTHERN CAYUGA NY-
409 PM EDT MON JUL 18 2016
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL SENECA...NORTHERN
CORTLAND...CAYUGA AND SOUTHERN ONONDAGA COUNTIES ...
AT 408 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WATERLOO...MOVING EAST AT 40 MPH.
SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CAYUGA AND CANOGA AROUND 415 PM EDT.
UNION SPRINGS...AURORA AND LEVANNA AROUND 420 PM EDT.
FLEMING...SCIPIO CENTER AND VENICE CENTER AROUND 430 PM EDT.
OWASCO...CASOWASCO AND CASCADE AROUND 435 PM EDT.
MORAVIA...NILES AND MONTVILLE AROUND 440 PM EDT.
KELLOGGSVILLE AROUND 445 PM EDT.
SEMPRONIUS AROUND 450 PM EDT.
OTISCO AND SCOTT AROUND 455 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL NEW YORK.
LAT...LON 4296 7691 4285 7590 4276 7589 4258 7594
4278 7695
TIME...MOT...LOC 2008Z 281DEG 36KT 4286 7683
TACThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:41 AM EDT | Special Weather Statement | BGM | Yates | 34 min |
| Jul 18, 9:46 AM EDT | Special Weather Statement | BGM | Yates | 44 min |
| Jul 18, 10:18 AM EDT | Special Weather Statement | BGM | Schuyler, Seneca, Steuben, Yates | 27 min |
| Jul 18, 11:33 AM EDT | Special Weather Statement | BGM | Delaware | 27 min |
| Jul 18, 12:22 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Onondaga | 53 min |
| Jul 18, 1:12 PM EDT | Special Weather Statement | BGM | Oneida | 33 min |
| Jul 18, 1:44 PM EDT | Special Weather Statement | BGM | Cayuga, Seneca | 46 min |
| Jul 18, 2:05 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 25 min |
| Jul 18, 2:13 PM EDT | Special Weather Statement | BGM | Seneca | 32 min |
| Jul 18, 2:30 PM EDT | Special Weather Statement | BGM | Onondaga | 30 min |
| Jul 18, 3:02 PM EDT | Special Weather Statement | BGM | Chenango, Cortland | 58 min |
| Jul 18, 4:09 PM EDT | Special Weather Statement | BGM | Seneca | 66 min |
| Jul 18, 4:40 PM EDT | Special Weather Statement | BGM | Tioga | 50 min |
| Jul 18, 5:11 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland | 41 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.